The Annals of Mathematical Statistics

Exact Lower Moments of Order Statistics in Small Samples from a Normal Distribution

Howard L. Jones

Full-text: Open access

Abstract

Exact means in samples of size $\geq 3$, and exact second moments and product-moments in samples of size $\leq 4$, are given in Table 1 in terms of $\pi$ for order statistics selected from the normal distribution $N(0, 1)$. The derivation employs multiple integration and some general properties of the moments.

Article information

Source
Ann. Math. Statist., Volume 19, Number 2 (1948), 270-273.

Dates
First available in Project Euclid: 28 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aoms/1177730253

Digital Object Identifier
doi:10.1214/aoms/1177730253

Mathematical Reviews number (MathSciNet)
MR25121

Zentralblatt MATH identifier
0031.37104

JSTOR
links.jstor.org

Citation

Jones, Howard L. Exact Lower Moments of Order Statistics in Small Samples from a Normal Distribution. Ann. Math. Statist. 19 (1948), no. 2, 270--273. doi:10.1214/aoms/1177730253. https://projecteuclid.org/euclid.aoms/1177730253


Export citation